Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 1, NWS Miami, FL

January 1, 20085 counties in Florida

NWS Miami, FL issued this red flag warning at Jan 1, 2008, 3:27 PM EST for 5 counties in Florida. It took effect at Jan 2, 2008, 9:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 1, 2008, 3:27 PM EST (20:27 UTC)
In effect from
Jan 2, 2008, 9:00 AM EST
Expired
Jan 2, 2008, 6:00 PM EST
In force
9 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2008-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 681 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2008-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
681 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
564 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 012027
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
327 PM EST TUE JAN 1 2008

...RED FLAG WARNING FOR ALL OF SOUTH FLORIDA ON WEDNESDAY
AFTERNOON FOR RELATIVE HUMIDITY IN THE 20 TO 30 PERCENT RANGE...
...FIRE WEATHER WATCH FOR GLADES...HENDRY...AND COLLIER COUNTIES
ON THURSDAY AFTERNOON FOR RELATIVE HUMIDITY IN THE 20 TO 30
PERCENT RANGE...

FLZ063-066-069-070-021000-
/O.UPG.KMFL.FW.A.0001.080102T1700Z-080102T2300Z/
/O.NEW.KMFL.FW.W.0001.080102T1700Z-080102T2300Z/
/O.NEW.KMFL.FW.A.0001.080103T1700Z-080103T2300Z/
GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER-
327 PM EST TUE JAN 1 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST WEDNESDAY...
...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EST WEDNESDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS WARNING REPLACES THE
PREVIOUSLY ISSUED FIRE WEATHER WATCH. A SEPARATE FIRE WEATHER
WATCH HAS BEEN ISSUED FOR THURSDAY AFTERNOON.

A VERY DRY AIRMASS WILL SPREAD ACROSS SOUTH FLORIDA FOLLOWING THE
PASSAGE OF A STRONG COLD FRONT THIS EVENING. AFTERNOON RELATIVE
HUMIDITY IS EXPECTED TO RANGE FROM 20 TO 30 PERCENT FOR SEVERAL
HOURS ON WEDNESDAY ACROSS ALL OF SOUTH FLORIDA. THE COMBINATION OF
THE DRY AIRMASS AND NORTHWEST WINDS IN THE 15 TO 20 MPH RANGE WILL
CREATE DANGEROUS AND VOLATILE FIRE WEATHER CONDITIONS ACROSS ALL
OF SOUTH FLORIDA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ067-068-071>075-168-172>174-021000-
/O.UPG.KMFL.FW.A.0001.080102T1700Z-080102T2300Z/
/O.NEW.KMFL.FW.W.0001.080102T1700Z-080102T2300Z/
INLAND PALM BEACH-METRO PALM BEACH-INLAND BROWARD-METRO BROWARD-
INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE-
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
FAR SOUTH MIAMI DADE-
327 PM EST TUE JAN 1 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EST WEDNESDAY.
THIS WARNING REPLACES THE PREVIOUSLY ISSUED FIRE WEATHER WATCH.

A VERY DRY AIRMASS WILL SPREAD ACROSS SOUTH FLORIDA FOLLOWING THE
PASSAGE OF A STRONG COLD FRONT THIS EVENING. AFTERNOON RELATIVE
HUMIDITY IS EXPECTED TO RANGE FROM 20 TO 30 PERCENT FOR SEVERAL
HOURS ON WEDNESDAY ACROSS ALL OF SOUTH FLORIDA. THE COMBINATION OF
THE DRY AIRMASS AND NORTHWEST WINDS IN THE 15 TO 20 MPH RANGE WILL
CREATE DANGEROUS AND VOLATILE FIRE WEATHER CONDITIONS ACROSS ALL
OF SOUTH FLORIDA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

70/DD
3 follow-up statements
000 
WWUS82 KMFL 020953
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
453 AM EST WED JAN 2 2008

...RED FLAG WARNING FOR ALL OF SOUTH FLORIDA ON WEDNESDAY
AFTERNOON FOR RELATIVE HUMIDITY IN THE 20 TO 30 PERCENT RANGE...
...FIRE WEATHER WATCH FOR GLADES...HENDRY...AND COLLIER COUNTIES
ON THURSDAY AFTERNOON FOR RELATIVE HUMIDITY IN THE 20 TO
30 PERCENT RANGE...

FLZ063-066-069-070-022300-
/O.EXT.KMFL.FW.W.0001.080102T1400Z-080102T2300Z/
/O.CON.KMFL.FW.A.0001.080103T1700Z-080103T2300Z/
GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER-
453 AM EST WED JAN 2 2008

...RED FLAG WARNING NOW IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
EST THIS AFTERNOON...
...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 9 AM THIS MORNING TO
6 PM EST THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT
THURSDAY AFTERNOON. 

A VERY DRY AIRMASS WILL SPREAD ACROSS SOUTH FLORIDA TODAY WITH RELATIVE
HUMIDITIES FALLING BELOW 35 PERCENT BY MID MORNING AND RANGE FROM 20
TO 30 PERCENT FOR SEVERAL HOURS DURING THE AFTERNOON ACROSS ALL OF SOUTH
FLORIDA. THE COMBINATION OF THE DRY AIRMASS AND NORTHWEST WINDS IN
THE 15 TO 20 MPH RANGE WILL CREATE DANGEROUS AND VOLATILE FIRE
WEATHER CONDITIONS ACROSS ALL OF SOUTH FLORIDA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ067-068-071>075-168-172>174-022300-
/O.EXT.KMFL.FW.W.0001.080102T1400Z-080102T2300Z/
INLAND PALM BEACH-METRO PALM BEACH-INLAND BROWARD-METRO BROWARD-
INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE-
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
FAR SOUTH MIAMI DADE-
453 AM EST WED JAN 2 2008

...RED FLAG WARNING NOW IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
EST THIS AFTERNOON...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 9 AM THIS MORNING TO
6 PM EST THIS AFTERNOON. 

A VERY DRY AIRMASS WILL SPREAD ACROSS SOUTH FLORIDA TODAY WITH RELATIVE
HUMIDITIES FALLING BELOW 35 PERCENT BY MID MORNING AND RANGE FROM 20
TO 30 PERCENT FOR SEVERAL HOURS DURING THE AFTERNOON ACROSS ALL OF SOUTH
FLORIDA. THE COMBINATION OF THE DRY AIRMASS AND NORTHWEST WINDS IN
THE 15 TO 20 MPH RANGE WILL CREATE DANGEROUS AND VOLATILE FIRE
WEATHER CONDITIONS ACROSS ALL OF SOUTH FLORIDA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS82 KMFL 022040
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
340 PM EST WED JAN 2 2008

...RED FLAG WARNING CONTINUES FOR ALL OF SOUTH FLORIDA THIS 
AFTERNOON FOR RELATIVE HUMIDITY IN THE 20 TO 30 PERCENT RANGE...

...RED FLAG WARNING IN EFFECT FOR GLADES...HENDRY...AND COLLIER
COUNTIES ON THURSDAY AFTERNOON FOR RELATIVE HUMIDITY IN THE 20 TO
30 PERCENT RANGE...

FLZ063-066-069-070-031000-
/O.UPG.KMFL.FW.A.0001.080103T1700Z-080103T2300Z/
/O.NEW.KMFL.FW.W.0002.080103T1700Z-080103T2300Z/
/O.CON.KMFL.FW.W.0001.000000T0000Z-080102T2300Z/
GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER-
340 PM EST WED JAN 2 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EST THURSDAY. THIS
PRODUCT IS AN UPGRADE OF THE PREVIOUSLY ISSUED FIRE WEATHER WATCH.
A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON.

A VERY DRY AIRMASS WILL PERSIST ACROSS THE NORTHWEST PORTION OF
SOUTH FLORIDA THROUGH THURSDAY. RELATIVE HUMIDITY VALUES WILL
CONTINUE TO RANGE FROM 20 TO 30 PERCENT FOR THE REMAINDER OF THIS
AFTERNOON...AND WILL LIKELY FALL INTO THE 20 TO 30 PERCENT RANGE
FOR MUCH OF THE LATE MORNING AND AFTERNOON ON THURSDAY. A 
COMBINATION OF THE VERY DRY AIRMASS AND NORTH WINDS IN THE 10 TO
15 MPH RANGE WILL CREATE DANGEROUS AND VOLATILE FIRE WEATHER
CONDITIONS ACROSS THE AREA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

$$

FLZ067-068-071>075-168-172>174-022300-
/O.CON.KMFL.FW.W.0001.000000T0000Z-080102T2300Z/
INLAND PALM BEACH-METRO PALM BEACH-INLAND BROWARD-METRO BROWARD-
INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE-
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
FAR SOUTH MIAMI DADE-
340 PM EST WED JAN 2 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON.

A VERY DRY AIRMASS WILL PERSIST ACROSS SOUTH FLORIDA THROUGH THE
REMAINDER OF THE AFTERNOON...WITH RELATIVE HUMIDITY VALUES
CONTINUING TO RANGE FROM 20 TO 30 PERCENT. A COMBINATION OF THE
VERY DRY AIRMASS AND NORTH WINDS IN THE 10 TO 20 MPH RANGE WILL
CREATE DANGEROUS AND VOLATILE FIRE WEATHER CONDITIONS ACROSS THE
AREA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

$$

70/DD
000 
WWUS82 KMFL 022258
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
558 PM EST WED JAN 2 2008

...RED FLAG WARNING CONTINUES FOR ALL OF SOUTH FLORIDA THIS
AFTERNOON FOR RELATIVE HUMIDITY IN THE 20 TO 30 PERCENT RANGE...

...RED FLAG WARNING IN EFFECT FOR GLADES...HENDRY...AND COLLIER
COUNTIES ON THURSDAY AFTERNOON FOR RELATIVE HUMIDITY IN THE 20 TO
30 PERCENT RANGE...

FLZ063-066-069-070-031000-
/O.EXP.KMFL.FW.W.0001.000000T0000Z-080102T2300Z/
/O.CON.KMFL.FW.W.0002.080103T1700Z-080103T2300Z/
GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER-
558 PM EST WED JAN 2 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EST
THURSDAY...
...RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON...

THE RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON. A
RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EST
THURSDAY. 

THE VERY DRY AIRMASS REMAINS ACROSS SOUTH FLORIDA THIS EVENING.
HOWEVER, WITH THE SUN SETTING, TEMPERATURES WILL BEGIN TO FALL
FAIRLY QUICKLY AND ALLOW RELATIVE HUMIDITY VALUES TO RISE ABOVE 35
PERCENT...ALTHOUGH UP TO AN ADDITIONAL HOUR WITH RELATIVE
HUMIDITIES AROUND 35 PERCENT WILL BE POSSIBLE.

A VERY DRY AIRMASS WILL PERSIST ACROSS THE NORTHWEST PORTION OF
SOUTH FLORIDA ON THURSDAY. RELATIVE HUMIDITY VALUES WILL LIKELY
FALL INTO THE 20 TO 30 PERCENT RANGE FOR MUCH OF THE LATE MORNING
AND AFTERNOON ON THURSDAY. A COMBINATION OF THE VERY DRY AIRMASS
AND NORTH WINDS IN THE 10 TO 15 MPH RANGE WILL CREATE DANGEROUS
AND VOLATILE FIRE WEATHER CONDITIONS ACROSS THE AREA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

$$

FLZ067-068-071>075-168-172>174-030000-
/O.EXP.KMFL.FW.W.0001.000000T0000Z-080102T2300Z/
INLAND PALM BEACH-METRO PALM BEACH-INLAND BROWARD-METRO BROWARD-
INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE-
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
FAR SOUTH MIAMI DADE-
558 PM EST WED JAN 2 2008

...RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON...

THE RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON. 

THE VERY DRY AIRMASS REMAINS ACROSS SOUTH FLORIDA THIS EVENING.
HOWEVER, WITH THE SUN SETTING, TEMPERATURES WILL BEGIN TO FALL
FAIRLY QUICKLY AND ALLOW RELATIVE HUMIDITY VALUES TO RISE ABOVE 35
PERCENT...ALTHOUGH UP TO AN ADDITIONAL HOUR WITH RELATIVE
HUMIDITIES AROUND 35 PERCENT WILL BE POSSIBLE IN SOME AREAS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Jan 1, 9:46 AM EST, 5 hours 41 minutes earlier.

Area forecast discussion, Jan 1, 9:46 AM EST, 5 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
946 AM EST TUE JAN 1 2008

.UPDATE...BUMPED POPS UP ACROSS THE WEST COAST AND INTO THE
NORTHWEST INTERIOR AND CHANGED WORDING TO RAIN WITH EMBEDDED
THUNDERSTORMS BASED ON CURRENT TRENDS. THE REST OF THE FORECAST
GENERALLY REMAINS ON TARGET AND NO CHANGES WERE NEEDED AT THIS
TIME... THE FRONT IS CURRENTLY STRETCHING FROM NEAR MLB TO NEAR
SRQ AND COLDER AIR IS ALREADY ADVECTING INTO THE STATE. /TINGLER

&&

.AVIATION...AREAS OF BR AND MVFR VSBY /3-6 SM/ WILL CONTINUE THROUGH 15:30Z
BEFORE LIFTING INTO ST/SC DECKS...AND WILL CONTINUE TO AMEND THE
FORECAST AS NECESSARY.  A STRONG COLD FRONT WILL APPROACH THE REGION
LATER TODAY...WITH CIGS OF AROUND 5K FT AND ISOLD/SCT SHOWERS TO
AFFECT THE TERMINALS UNTIL THE FRONT PASSES LATE THIS AFTERNOON FROM
18Z AT KAPF TO BETWEEN 19Z AND 21Z ALONG THE E CST.  EXPECT LIGHT SW
WIND FLOW AHEAD OF THE FRONT BECOMING NW AT AROUND 10KT BEHIND THE
FRONT.  70/DD

&&

.PREV DISCUSSION... /ISSUED 403 AM EST TUE JAN 1 2008/

..COOLER AND WINDY TONIGHT AND WEDNESDAY WITH WIDESPREAD FREEZE
POSSIBLE WEDNESDAY MORNING...

DISCUSSION...THE NEW YEARS FIRST MORNING STARTING QUITE SEDATE
UNDER PARTLY CLOUDY SKIES...LIGHT WINDS...PATCHY FOG..WITH TEMPS
RUNNING FROM THE MID 60S NW TO MID 70S EXTREME S. S FLA WILL REMAIN
WARM (NEAR NORMS) AND HUMID TODAY...WITH SOME SHOWER ACTIVITY ALONG
WITH SOME POSSIBLE THUNDERSTORMS. THIS OCCURRING AHEAD OF A COLD
FRONT THAT WILL RAPIDLY MOVE FROM N FLA TO AROUND LAKE OKEE BY LATE
MORNING AND THROUGH S FLA BY AFTERNOON. THEN THINGS CHANGE QUICKLY
AS DRIER AND MUCH COOLER AIR RUSHES OVER S FLA.

STRONG HIGH PRES WILL BUILD OVER THE GULF COAST STATES WITH A STRONG
NORTHERLY WIND USHERING IN VERY COOL PACIFIC MARITIME AIR TODAY AND
TONIGHT BEHIND THE FRONT. THIS WILL GET REINFORCED BY SOME
CONTINENTAL ARCTIC AIR AND ANOTHER WIND SURGE WED NIGHT. THIS
AIR...ESPECIALLY THE SECOND SURGE...HAS NOT MODIFIED MUCH FROM THE
SOURCE AS A SNOW COVER EXISTS OVER THE NORTHERN AND CENTRAL GREAT
PLAINS. MIN TEMPS TONIGHT WILL PLUNGE TO NEAR 40 NW TO NEAR 50 SE
BUT A STEADY NORTHERLY WIND WILL PRODUCE WIND CHILLS THAT WILL MAKE
IT FEEL COLDER. WED WILL BE QUITE BREEZY WITH MAX TEMPS ONLY
CLIMBING TO THE MID 50S NW TO AROUND 60 SE. SO A CHILLY DAY IN
STORE. WED NIGHT INTO THU MORNING...THE ARCTIC AIR ARRIVES PLUNGING
TEMPS TO THE LOWEST IN MANY AREAS IN THE PAST SEVERAL YEARS. WINDS
WILL STAY UP TO PRODUCE VERY LOW WIND CHILLS AS WELL. FREEZING TEMPS
WILL COVER MUCH OF THE INTERIOR AND W BUT POSSIBLY INTO THE E COAST
METROPOLITAN AREAS EXCEPT FOR THE IMMEDIATE COASTAL AREAS. MAX TEMPS
REBOUND SLIGHTLY THU THEN A GRADUAL WARMUP ENSUES AS THE HIGH PRES N
OF THE AREA NEARS THE U.S. E COAST WITH WARMING EASTERLY WINDS OFF
OF THE ATLC.

FOR TONIGHT...WIND CHILL WATCH FOR GLADES AND HENDRY WILL BE UPDATED
TO AN ADVISORY AS WIND CHILLS WITH SEVERAL HOURS BELOW 35 DEGREES
CAN BE EXPECTED. ACROSS THE REMAINDER OF S FLA...WIND CHILLS WILL
IN THE 35 TO 40 DEGREE RANGE FOR SEVERAL HOURS. DEPENDING ON FURTHER
WEATHER INFORMATION...THIS MAY CHANGE THIS AFTERNOON SO STAY-TUNED.
REGARDLESS...A CHILLY NIGHT ALL AREAS.

FOR WED NIGHT/THU MORNING...THE FREEZE OUTLOOK WILL BE UPDATED TO A
WATCH. ONLY THE IMMEDIATE E COAST ZONES WILL BE EXCLUDED AS SOME
FREEZING TEMPS MAY OCCUR IN THE W PORTIONS OF THE METRO ZONES. HARD
FREEZE CONDITIONS MAY OCCUR IN GLADES AND HENDRY COUNTIES AS TEMPS
BELOW 28 DEGREES FOR 4 HOURS OR MORE MAY OCCUR. THIS WILL BE AN
ADVECTION FREEZE INSTEAD OF A TYPICAL RADIATION FREEZE IN CALM
WINDS. A RARITY BUT IT LOOKS LIKE IT WILL OCCUR. WINDS STAY UP SO
WIND CHILLS WILL BE LOWER AND MAY PUSH WARNING CRITERIA IN SOME
AREAS.

AVIATION...MVFR TO IFR CONDITIONS DUE TO LOW VSBYS IN BR WILL
AFFECT ALL S FLA TERMINALS THIS MORNING UNTIL AROUND 13Z. AS A
STRONG COLD FRONT APPROACHES THE REGION LATER TODAY, CIGS OF AROUND
5K FT WITH A FEW SHRA MAY AFFECT THE TERMINALS UNTIL THE FRONT
PASSES LATE THIS AFTERNOON FROM 18Z AT KAPF TO BETWEEN 19Z AND 21Z
ALONG THE E CST. EXPECT LIGHT SW WIND FLOW AHEAD OF THE FRONT
BECOMING NW AT AROUND 10KT BEHIND THE FRONT.

MARINE...NOTHING MUCH UNTIL FRONT BEGINS TO PASS THROUGH EARLY THIS
AFTERNOON AND THROUGH ALL OF S FLA BY EARLY TONIGHT. LIGHT SOUTHERLY
WINDS SHIFT NORTHERLY AND RAPIDLY INCREASE WITH ADVISORY CRITERIA
MET IN THE GULF BY THIS AFTERNOON AND ALL REMAINING MARINE ZONES BY
MIDNIGHT. SUCH CONDITIONS WILL CONTINUE INTO EARLY FRI.

FIRE WEATHER...A WATCH IS ALREADY UP FOR ALL ZONES WEDNESDAY AS
RELATIVE HUMIDITIES IN MANY AREAS WILL HAVE SUSTAINED READINGS
BELOW 35%. ALL OTHER ZONES MAY FALL BELOW 35% FOR AN HOUR OR SO
BUT 20 FT WINDS ALL ZONES WILL EXCEED 15 MPH AND MOST LIKELY THIS
WILL BE UPGRADED TO A WARNING BY LATER SHIFTS.

CLIMATE...POSSIBLY MANY MINIMUM RECORD LOW TEMPERATURES MAY BE
TIED/SET THU MORNING.

SOME SITES WITH RECORD AND FORECASTS:
                       MIA   FLL   PBI   APF   IMMOKALEE
RECORD LOW THU...       38    39    35    34    29
FORECAST LOW THU...     38    39    36    33    28

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  79  47  57  36 / 40 0 0 -
FORT LAUDERDALE  81  50  60  39 / 40 20 0 -
MIAMI            82  49  60  38 / 40 20 0 -
NAPLES           77  46  57  33 / 50 0 0 0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING
     FOR FLZ063-FLZ066-FLZ067-FLZ068-FLZ069-FLZ070-FLZ071-FLZ072-
     FLZ073-FLZ074-FLZ075-FLZ174.

     FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR FLZ063-FLZ066-FLZ067-
     FLZ068-FLZ069-FLZ070-FLZ071-FLZ072-FLZ073-FLZ074-FLZ075-
     FLZ168-FLZ172-FLZ173-FLZ174.

     WIND CHILL WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING
     FOR FLZ063-FLZ066-FLZ067-FLZ068-FLZ069-FLZ070-FLZ071-FLZ072-
     FLZ073-FLZ074-FLZ075-FLZ168-FLZ172-FLZ173-FLZ174.

     WIND CHILL ADVISORY FROM 3 AM TO 9 AM EST WEDNESDAY FOR FLZ063-
     FLZ066.

AM...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 1 PM EST FRIDAY
     FOR AMZ630-AMZ651-AMZ671.

     SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 1 PM EST FRIDAY
     FOR AMZ650-AMZ670.

     SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 1 PM EST THURSDAY
     FOR AMZ610.

GM...SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 1 PM EST FRIDAY
     FOR GMZ676.

     SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 1 PM EST FRIDAY
     FOR GMZ656-GMZ657.

&&

LONG TERM...04/TINGLER
SHORT TERM/AVIATION...70/DD

PREVIOUS DISCUSSION...
LONG TERM...JR
SHORT TERM/AVIATION...KB
Hazardous weather outlook, Jan 1, 1:58 PM EST, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
158 PM EST TUE JAN 1 2008

FLZ063-066>075-168-172>174-020700-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
158 PM EST TUE JAN 1 2008

...STRONG FRONT TO BRING COLDEST WEATHER OF THE SEASON THROUGH THURSDAY...
...DANGEROUS WIND CHILLS NORTHWEST INTERIOR TONIGHT...
...DETERIORATING CONDITIONS ON LOCAL COASTAL WATERS TONIGHT...
...FREEZE EXPECTED MOST OF SOUTH FLORIDA EARLY THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE
SOUTHEASTERN PENINSULA AND ADJACENT ATLANTIC WATERS THIS AFTERNOON
AND EARLY EVENING. LIGHTNING STRIKES WILL BE THE PRIMARY THREAT.

WIND: SUSTAINED NORTHWEST WINDS OF 20 TO 30 KNOTS, WITH GUSTS IN
EXCESS OF GALE FORCE, WILL SPREAD SOUTHWARD ACROSS THE LOCAL
COASTAL WATERS FOLLOWING PASSAGE OF A STRONG FRONT THIS EVENING.

TEMPERATURES: RAPIDLY FALLING TEMPERATURES AND STRONG NORTHWEST
WINDS WILL CREATE APPARENT TEMPERATURES LOWER THAN 45 DEGREES
ACROSS ALL OF SOUTH FLORIDA BY WEDNESDAY MORNING, WITH APPARENT
TEMPERATURES IN THE 30 TO 35 DEGREE RANGE IN THE REGION AROUND
LAKE OKEECHOBEE.

WAVES: AS VERY STRONG NORTHWEST WINDS SPREAD ACROSS THE COASTAL
WATERS, SEAS WILL RESPOND BY BUILDING TO 16 TO 18 FEET ACROSS THE
GULF STREAM BY WEDNESDAY MORNING. SEAS IN THE OFF SHORE GULF
WATERS WILL BUILD TO 6 TO 8 FEET.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG NORTH WINDS AND COLD TEMPERATURES WILL BE THE PRIMARY
HAZARDS FROM WEDNESDAY THROUGH THURSDAY, AS THE COLDEST AIRMASS
OF THE SEASON WILL CONTINUE TO SPREAD ACROSS THE AREA DURING THE
DAY ON WEDNESDAY. RECORD LOW TEMPERATURES ARE LIKELY FOR THE
ENTIRE AREA ON THURSDAY MORNING, WITH A FREEZE LIKELY FOR ALL OF
SOUTH FLORIDA EXCLUDING THE EXTREME EAST COAST. A PROLONGED
PERIOD OF SUBFREEZING TEMPERATURES IS MOST LIKELY FOR GLADES AND
HENDRY COUNTIES, AS WELL AS INTERIOR PORTIONS OF COLLIER AND PALM
BEACH COUNTIES, WHERE A HARD FREEZE MAY OCCUR. ADDITIONALLY,
SUSTAINED NORTH WINDS RANGING FROM 5 TO 10 MPH ACROSS THE INTERIOR
TO 10 TO 15 MPH ALONG BOTH COASTS WILL RESULT IN DANGEROUSLY LOW
WIND CHILL VALUES IN THE 20 TO 30 DEGREE RANGE FOR ALL OF SOUTH
FLORIDA ON THURSDAY MORNING.

FINALLY, NORTH TO NORTHEAST WINDS FROM 20 TO 30 KNOTS WILL
CONTINUE ACROSS THE LOCAL COASTAL WATERS THROUGH FRIDAY, BEFORE
WEAKENING. VERY ROUGH SEAS AND SMALL CRAFT ADVISORIES WILL BE
LIKELY THROUGHOUT THIS PERIOD. AS THE STRONG WINDS SHIFT TO THE
EAST LATE THIS WEEK, THE THREAT FOR RIP CURRENTS WILL INCREASE
SIGNIFICANTLY ALONG THE ATLANTIC COAST BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH WEDNESDAY MORNING.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

70/DD

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 4:44 AM ESTFreeze WatchMFLBroward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more24 hr
Jan 1, 5:07 AM ESTWind Chill AdvisoryMFLGlades, Hendry28 hr

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.